Tylenol Cold Multi-Symptom Nighttime

Generic Name: Acetaminophen, Dextromethorphan HBr, Doxylamine succinate, Phenylephrine HCl

  • Other names:

    Tylenol Cold Multi-Symptom Nighttime Cool Burst Liquid
  • What is this medication?

    Tylenol Cold Multi-Symptom Nighttime contains a pain reliever/fever reducer, antihistamine, cough suppressant, and nasal decongestant. It is intended for the temporary relief of minor aches and pains, headache, sore throat, coughing, nasal congestion, sneezing, runny nose, and sinus congestion and pressure due to the cold or flu. It also helps clear nasal passages, temporarily reduces fever, and relieves cough to help you sleep.
  • Are there any warnings associated with Tylenol Cold Multi-Symptom Nighttime?

    Severe liver damage may occur if you take more than 12 gelcaps or tablespoons of this product in a 24-hour period, which is the maximum daily amount; if you take it with other drugs containing acetaminophen; or if you drink 3 or more alcoholic drinks every day while using this product.

    Do not use more of this product than directed. Do not take more than 12 tablespoons of this product in a 24-hour period.

    Contact a doctor immediately if sore throat is severe, persists for more than 2 days, or is accompanied or followed by a fever, headache, nausea, vomiting, or a rash.

    Stop using this product and ask a doctor if nervousness, sleeplessness, or dizziness occur, or if new symptoms occur. Also stop using it and ask a doctor if pain, nasal congestion, or cough gets worse or lasts more than 7 days; a fever gets worse or lasts more than 3 days; redness or swelling is present; or cough comes back or occurs with a lasting headache or rash. These all could be signs of a serious condition.

    Do not use Tylenol Cold Multi-Symptom Nighttime if you are taking a prescription monoamine oxidase inhibitor (MAOI) or for 2 weeks after stopping a MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Do not use Tylenol Cold Multi-Symptom Nighttime with any other product containing acetaminophen, either prescription or non-prescription.

    Do not use if you have ever had an allergic reaction to this product or any of its ingredients.

    When using the liquid version, use only the enclosed dosing cup intended for this product.

    Marked drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. Avoid alcoholic drinks and be careful when driving a motor vehicle or operating machinery when using this product. In addition, excitability may occur, especially in children.

    Do not use this adult product in children under 12, as it will provide more than the recommended dose and may cause liver damage.

    Store Tylenol Cold Multi-Symptom Nighttime out of the reach of children. Taking more than the recommended dose may cause liver damage. In the event of an overdose, obtain medical help or contact a poison control center immediately. Prompt medical attention is crucial even if you do not notice any signs or symptoms.

    Do not use if the plastic neck wrapper or the foil inner seal that is printed with "Safety Seal" is broken or missing, if the carton is opened, or if the blister unit for the rapid release gels is broken.

  • Should I talk to my doctor before taking Tylenol Cold Multi-Symptom Nighttime?

    Ask a doctor before using Tylenol Cold Multi-Symptom Nighttime if you have liver disease, thyroid disease, heart disease, high blood pressure, diabetes, trouble urinating due to prostate gland enlargement, a cough that occurs with excessive mucus, or a lingering cough such as the kind that occurs with smoking, asthma, or emphysema. Also talk to a doctor before using this product if you have glaucoma or a breathing problem such as emphysema or chronic bronchitis.

    Ask a doctor or pharmacist before using Tylenol Cold Multi-Symptom Nighttime if you are taking sedatives, tranquilizers, or the blood-thinning drug warfarin.

    Ask a doctor or pharmacist if you are not sure if another over-the-counter or prescription drug contains acetaminophen, or if you do not know whether your prescription drug contains an MAOI.

    Ask your doctor before using Tylenol Cold Multi-Symptom Nighttime if you are pregnant or breastfeeding.

  • What are the possible side effects of Tylenol Cold Multi-Symptom Nighttime?

    Severe liver damage may result if you take more than 12 gelcaps or tablespoons of this product in a 24-hour period.

    When taking this product, marked drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. In addition, Tylenol Cold Multi-Symptom Nighttime may cause excitability, especially in children.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Tylenol Cold Multi-Symptom Nighttime?

    Do not take other medications containing acetaminophen or MAOIs. Also avoid consuming alcoholic drinks.
  • What are possible food and drug interactions associated with Tylenol Cold Multi-Symptom Nighttime?

    Severe liver damage may result if you take this product with other drugs containing acetaminophen, or you consume 3 or more alcoholic drinks daily while taking this product.

    When using this product, alcohol, sedatives, and tranquilizers may increase drowsiness.

    If Tylenol Cold Multi-Symptom Nighttime is taken with certain other drugs, the effects of either could be increased, decreased, or altered. It is especially important to check with your doctor before combining Tylenol Cold Multi-Symptom Nighttime with alcohol, sedatives, tranquilizers, warfarin, other drugs containing acetaminophen, or MAOIs.

  • What is the usual dosage of Tylenol Cold Multi-Symptom Nighttime?

    Adults and children 12 years: Take 2 tablespoons (30 milliliters) every 4 hours. Do not take more than 12 tablespoons (180 milliliters) in a 24-hour period.

    Children <12 years: Do not use this adult product in children under 12, as it will provide more than the recommended dose and may cause liver damage.

  • How should I store Tylenol Cold Multi-Symptom Nighttime?

    Store at room temperature. Do not refrigerate the liquids, and in the case of the rapid release gels avoid high humidity.